Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


chronic fatigue
Nov 13, 2004

Since over a year i take daily KALETRA, EPIVIR AND VIRAMUNE. After about two months, i felt so tired but my blood results are fine, 414 CD4, viral load lower then 50 so my doctor says everyhting is ok but i do NOT feel ok. Now i read an article about vitamines who could help against fatigue at http://integrativehealthconsulting.com. The prices are very high, i could pay them but before i order them, can you tell maybe that it is worth it because i don't have too much money to waste money but i would to do everything to feel better. The price of the vitamines are 129.50U$ for one month. What your opinion about it??? THANK YOU SO MUCH AND BYE FROM BELGIUM. Take care , Patrice (please do not put my email in your list, i like my privacy, thanks!!!!)

Response from Dr. Frascino

Hi Patrice from Belgium,

HIV-related fatigue is incredibly common and often multifactorial in nature, which means there is often more than one thing happening simultaneously contributing to your fatigue. Fatigue is not a disease, but rather a symptom of disease. There are numerous possible causes of HIV-related fatigue, including:

1. inappropriate attention to basic human requirements, such as rest, sleep, diet and exercise

2. psychological causes anxiety, depression and/or stress

3. medication side effects or toxicities

4. unrecognized infection

5. hormonal imbalances hypogonadism, adrenal insufficiency, hypothyroidism

6. anemia

Should you spend $129.50 for a one-month's supply of vitamins to fight fatigue? No, I would not advise that. Rather, what you need to do is determine the underlying cause or causes of your fatigue. Once that is accomplished, specific treatment can be prescribed to treat the underlying cause or causes of your fatigue. Trying to treat a symptom rather than specifically identifying and treating an underlying cause is the wrong way to approach the problem.

So your next step is to see your HIV specialist to discuss your fatigue and begin an evaluation to determine its cause. It may well take several visits and some collaborative detective work to figure it all out. But it's definitely worth the effort.

To sum up, if your "ass-draggin'" you need to get to the "bottom" of your problem before you can start to kick butt again. OK?

Good luck.

Dr. Bob


Previous
Sculptra inquiry
Next
I am so tired!!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement